Thunderstorm Wind, Eddy
- When
- June 15, 6:55 PM CST
- Where
- Eddy County, 11.78 mi S of Hamar
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.680, -98.570
The wind gust was measured at an NDAWN mesonet site along highway 20.
A mid level low pressure system tracked across southern Canada, bringing very cold unstable air with it. One thunderstorm pulsed up to severe limits over the Devils Lake basin.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A mid level low pressure system tracked across southern Canada, bringing very cold unstable air with it. One thunderstorm pulsed up to severe limits over the Devils Lake basin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 15, 1:11 PM CST, 5 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 211 PM CDT SUN JUN 15 2008 .SHORT TERM... AFTER AN ACTIVE WEEK OF WEATHER...THE OVERALL PATTERN WILL QUIET DOWN FOR A WHILE. MODELS ARE IN DECENT AGREEMENT...WITH THE NAM TOO BULLISH ON PRECIP POTENTIAL...SO WILL SIDE WITH THE MORE CONSISTENT GFS. FOR REST OF THIS AFTERNOON AND OVERNIGHT...EXPECT SOME SHOWERS OR A RUMBLE OF THUNDER IN THE SOUTH THROUGH THIS AFTERNOON. THEREAFTER...SFC RIDGING BUILDS INTO THE REGION AND EXPECT A GRADUAL CLEARING TREND TO DEVELOP OVERNIGHT. TEMPS WILL FALL BELOW NORMAL ONCE AGAIN. FOR MON-WED...A GRADUAL WARMING TREND IS EXPECTED WITH RIDGING ALOFT AND WARMING THERMAL FIELDS. THE MERCURY SHOULD CLIMB TO AROUND NORMAL FOR MIDWEEK...SOMETHING WE HAVEN/T SEEN FOR QUITE SOME TIME. WE WILL KEEP A DRY FORECAST AS WELL...ALTHOUGH THE NAM/GFS WOULD HINT AT SOME TSTORM POTENTIAL ON TUE. THERE REALLY ISN/T A FOCUSING MECHANISM FOR CONVECTION TUE WITH SFC HIGH PRESSURE...EVEN WITH SOME INSTABILITY. BY LATE WED...INSTABILITY AND MOISTURE START RETURNING TO THE NORTHERN PLAINS. EXPECT CONVECTION TO HOLD OFF UNTIL WED EVENING AFTER 00Z THU...SO WILL KEEP IT DRY THROUGH WED AFTERNOON. IF THIS SYSTEM SPEEDS UP...WE MAY NEED TO INTRODUCE SOME POPS BY WED AFTERNOON IN LATER FORECASTS. .LONG TERM (THU-SUN)... MODELS INITIALIZED WELL AND ARE IN GENERAL AGREEMENT SO WILL GO WITH A BLENDED SOLUTION ATTM. MODELS CONTINUE TO SHOW BASICALLY A STALLED PATTERN WITH THE MEAN 500MB RIDGE AXIS OVER THE N PLAINS. A SERIES OF IMPULSES ARE EXPECTED TO EJECT OUT THE BASE OF THE L/W TROF RESULTING IN INSTABILITY...PROVIDING CHANCES FOR -SHRA AND -TSRA EACH DAY. THEREFORE...NO SIGNIFICANT CHANGES ARE ANTICIPATED ATTM. && .AVIATION... MVFR CONDITIONS EXPECTED FOR THE FIRST PART OF THE PERIOD OVER THE FA. LOOKING FOR -RA LATE THIS AFTERNOON AND EARLY EVENING AS WEAK INSTABILITY TRIGGERS SHOWER ACTIVITY. CIGS EXPECTED TO BECOME VFR LATER THIS EVENING THRU THE OVERNIGHT HOURS AS DRIER AIR PUSHES IN FROM THE NORTH. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK/HOPKINS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 703 AM CDT SUN JUN 15 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 703 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR THUNDERSTORMS WILL RETURN TO THE REGION OVER THE SECOND HALF OF THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
304 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 10 N PARK RAPIDS 47.06N 95.06W
06/14/2008 HUBBARD MN TRAINED SPOTTER
2 SIX INCH DIAMETER TREES DOWN
&&
DKELLENBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
334 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 8 ESE FERTILE 47.49N 96.13W
06/14/2008 E0.75 INCH NORMAN MN TRAINED SPOTTER
LOTS OF PENNY SIZED HAIL...COVERED THE DECK AND LOTS OF
DAMAGE TO CROPS. GUSTS TO 50 MPH. TIME ESTIMATED.
&&
AHOMANNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
348 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 6 W TABOR 48.08N 96.99W
06/14/2008 E0.75 INCH POLK MN PUBLIC
&&
G2PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
531 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 N HATTON 47.65N 97.46W
06/14/2008 TRAILL ND PUBLIC
FIFTEEN INCH WIDE TREE DOWN.
&&
G2PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
646 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 5 W BORUP 47.18N 96.61W
06/14/2008 M0.75 INCH NORMAN MN PUBLIC
&&
G2PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
744 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 2 NE ELIZABETH 46.40N 96.10W
06/14/2008 OTTER TAIL MN PUBLIC
TEN INCH BRANCH DOWN.
&&
G2The Fargo/Grand Forks radar (KMVX), 95 km away, was scanning. The volume nearest the first event began at 00:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
The wind gust was measured at an NDAWN mesonet site along highway 20.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2008Every state in 2008This day in weather historyWarnings in North Dakota, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118651.